Isoniazid/pyrazinamide

Isoniazid/pyrazinamide Reactions 1704, p212 - 2 Jun 2018 Hepatotoxicity and widespread arthralgias: case report A 61-year-old woman developed hepatotoxicity during treatment with isoniazid and widespread arthralgias during treatment with pyrazinamide for cutaneous infection of Mycobacterium tuberculosis [routes not stated]. The woman presented with a solitary large black nodular lesion overlying her right proximal interphalangeal joint on her index finger since last one year. Considering a possibility of mycobacterial infection, she was empirically treated with anti- mycobacterial therapy, which consisted of isoniazid 300 mg/day, rifampicin, ethambutol, pyrazinamide 1.5 g/day and pyridoxine. It was later confirmed that she had Mycobacterium tuberculosis infection. A clinical response was obtained, however, she subsequently developed isoniazid- induced hepatotoxicity and widespread arthralgias [durations of treatments to reactions onsets not stated]. It was suspected that the arthralgia was secondary to pyrazinamide. The woman’s isoniazid and pyrazinamide therapies were consequently stopped, and the anti-tuberculous therapy was switched to moxifloxacin and clarithromycin [outcomes not stated]. Author comment: "Despite a clinical response, isoniazid was ceased secondary to isoniazid-induced hepatotoxicity, pyrazinamide was ceased due to widespread arthralgias." Laidler N. Cutaneous infection with paucibacillary mycobacterium tuberculosis treated successfully with a modified antituberculous drug regimen. Australasian Journal of Dermatology 59 (Suppl. 1): 80 (plus poster), 27 Apr 2018. Available from: URL: https://doi.org/10.1111/ajd.17_12815 [abstract] - Australia 803323609 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Isoniazid/pyrazinamide

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018
Free
1 page

Loading next page...
1 Page
 
/lp/springer_journal/isoniazid-pyrazinamide-LN7DFalz4p
Publisher
Springer Journals
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-018-46855-3
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p212 - 2 Jun 2018 Hepatotoxicity and widespread arthralgias: case report A 61-year-old woman developed hepatotoxicity during treatment with isoniazid and widespread arthralgias during treatment with pyrazinamide for cutaneous infection of Mycobacterium tuberculosis [routes not stated]. The woman presented with a solitary large black nodular lesion overlying her right proximal interphalangeal joint on her index finger since last one year. Considering a possibility of mycobacterial infection, she was empirically treated with anti- mycobacterial therapy, which consisted of isoniazid 300 mg/day, rifampicin, ethambutol, pyrazinamide 1.5 g/day and pyridoxine. It was later confirmed that she had Mycobacterium tuberculosis infection. A clinical response was obtained, however, she subsequently developed isoniazid- induced hepatotoxicity and widespread arthralgias [durations of treatments to reactions onsets not stated]. It was suspected that the arthralgia was secondary to pyrazinamide. The woman’s isoniazid and pyrazinamide therapies were consequently stopped, and the anti-tuberculous therapy was switched to moxifloxacin and clarithromycin [outcomes not stated]. Author comment: "Despite a clinical response, isoniazid was ceased secondary to isoniazid-induced hepatotoxicity, pyrazinamide was ceased due to widespread arthralgias." Laidler N. Cutaneous infection with paucibacillary mycobacterium tuberculosis treated successfully with a modified antituberculous drug regimen. Australasian Journal of Dermatology 59 (Suppl. 1): 80 (plus poster), 27 Apr 2018. Available from: URL: https://doi.org/10.1111/ajd.17_12815 [abstract] - Australia 803323609 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

There are no references for this article.

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off